Advanced Search
MyIDEAS: Login

Checking bivariate first order dominance

Contents:

Author Info

Registered author(s):

    Abstract

    We consider the problem of checking first order dominance for finite bivariate distributions. We observe that this can be formulated as a special bipartite network problem related to the classical transportation problem. We exploit this observation to develop a new characterization of first order dominance and fast dominance-checking algorithms.

    Download Info

    If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
    File URL: http://static.sdu.dk/mediafiles//0/C/2/%7B0C290F51-8643-421F-A9EF-F38D17A7F570%7Ddpbe9_2013.pdf
    Download Restriction: no

    Bibliographic Info

    Paper provided by Department of Business and Economics, University of Southern Denmark in its series Discussion Papers of Business and Economics with number 9/2013.

    as in new window
    Length: 18 pages
    Date of creation: 27 May 2013
    Date of revision:
    Handle: RePEc:hhs:sdueko:2013_009

    Contact details of provider:
    Postal: Department of Business and Economics, University of Southern Denmark, Campusvej 55, DK-5230 Odense M, Denmark
    Phone: 65 50 32 33
    Fax: 65 50 32 37
    Email:
    Web page: http://www.sdu.dk/ivoe
    More information through EDIRC

    Related research

    Keywords: Multidimensional first order dominance; usual stochastic order; characterization; network problem; checking algorithm;

    Find related papers by JEL classification:

    This paper has been announced in the following NEP Reports:

    References

    References listed on IDEAS
    Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
    as in new window
    1. Marco Scarsini, 1988. "Dominance Conditions for Multivariate Utility Functions," Management Science, INFORMS, vol. 34(4), pages 454-460, April.
    2. Arndt, Channing & Hussain, M. Azhar & Salvucci, Vincenzo & Tarp, Finn & Osterdal, Lars, 2013. "Advancing small area estimation," Working Paper Series UNU-WIDER Research Paper , World Institute for Development Economic Research (UNU-WIDER).
    3. Vijay S. Bawa, 1982. "Research Bibliography---Stochastic Dominance: A Research Bibliography," Management Science, INFORMS, vol. 28(6), pages 698-712, June.
    4. Arndt, Channing & Distante, Roberta & Hussain, M. Azhar & Osterdal, Lars Peter & Huong, Pham Lan, 2012. "Ordinal Welfare Comparisons with Multiple Discrete Indicators:A First Order Dominance Approach and Application to Child Poverty," Working Paper Series UNU-WIDER Research Paper , World Institute for Development Economic Research (UNU-WIDER).
    5. Levhari, David & Paroush, Jacob & Peleg, Bezalel, 1975. "Efficiency Analysis for Multivariate Distributions," Review of Economic Studies, Wiley Blackwell, vol. 42(1), pages 87-91, January.
    6. Patrick MOYES (GREThA, CNRS, UMR 5113) & Nicolas GRAVEL (Aix-Marseille University and AMSE (GREQAM)), 2011. "Ethically Robust Comparisons of Bidimensional Distributions with an Ordinal Attribute," Cahiers du GREThA 2011-36, Groupe de Recherche en Economie Théorique et Appliquée.
    7. K. C. Mosler, 1984. "Stochastic Dominance Decision Rules when the Attributes are Utility Independent," Management Science, INFORMS, vol. 30(11), pages 1311-1322, November.
    8. Atkinson, Anthony B & Bourguignon, Francois, 1982. "The Comparison of Multi-Dimensioned Distributions of Economic Status," Review of Economic Studies, Wiley Blackwell, vol. 49(2), pages 183-201, April.
    9. Russell, William R & Seo, Tae Kun, 1978. "Ordering Uncertain Prospects: The Multivariate Utility Functions Case," Review of Economic Studies, Wiley Blackwell, vol. 45(3), pages 605-10, October.
    10. Huang, C C & Kira, D & Vertinsky, I, 1978. "Stochastic Dominance Rules for Multi-attribute Utility Functions," Review of Economic Studies, Wiley Blackwell, vol. 45(3), pages 611-15, October.
    Full references (including those not matched with items on IDEAS)

    Citations

    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
    as in new window

    Cited by:
    1. Hussain, M. Azhar & Jørgensen, Mette Møller & Østerdal, Lars Peter, 2014. "Refining Population Health Comparisons: A Multidimensional First Order Dominance Approach," COHERE Working Paper 2014:5, COHERE - Centre of Health Economics Research, University of Southern Denmark.

    Lists

    This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

    Statistics

    Access and download statistics

    Corrections

    When requesting a correction, please mention this item's handle: RePEc:hhs:sdueko:2013_009. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Lene Holbæk).

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If references are entirely missing, you can add them using this form.

    If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.